In light of her recent high blood pressure readings a patient has been started

In light of her recent high blood pressure readings a

This preview shows page 53 - 56 out of 65 pages.

In light of her recent high blood pressure readings, a patient has been started on a thiazidediuretic and metoprolol (Lopressor), which is a beta-adrenergic blocker. What is the mostlikely rationale for using two medications to address the patient's hypertension?Answer Selected Answer:C. Using the two drugs to treat a health problem may create a synergisticeffect.Correct Answer:C. Using the two drugs to treat a health problem may create a synergisticeffect.Response Feedback: A synergistic effect occurs when two or more “unlike” drugs (in terms of therapeutic effect or mechanism of action) are used together to produce a combined effect, and the outcome is a drug effect greater than either drug's activity alone. As a result, the patient's hypertension may be better treated than with a single drug. This does not necessarily reduce the risk of adverse reactions or increase compliance with the regimen.Question 7 1 out of 1 pointsA nurse is instructing a patient concerning a newly prescribed drug. Which of the following should be included to help improve patient compliance and safety?Answer Selected Answer:B. Measures to alleviate any discomfort associated with adverse effectsCorrect Answer:B. Measures to alleviate any discomfort associated with adverse effects
Background image
Response Feedback: If patients are aware of certain adverse effects and how to alleviate or decrease the discomfort, they are more likely to continue taking the medication and providing for safe administration. A list of pharmacies canbe useful information, but will not improve safety or compliance. Knowing the cost of the brand versus the generic could also be helpful to the patient. However, a substitution may not be allowed, and the cost of a drug does not improve patient safety. Most patients are not concerned with statistics regarding drug testing, and the testing is usually not discussed with patients.Question 8 1 out of 1 pointsA patient who has been admitted to the hospital for a mastectomy has stated that she has experienced adverse drug effects at various times during her life. Which of the following strategies should the nurse prioritize in order to minimize the potential of adverse drug effects during the patient's stay in the hospital?Answer Selected Answer:B. Monitor the patient vigilantly for signs and symptoms of potentially adverse drug effectsCorrect Answer:B. Monitor the patient vigilantly for signs and symptoms of potentially adverse drug effectsResponse Feedback: In an effort to minimize the potential of adverse drug effects, it is necessary to closely monitor the patient. It would be inappropriate for thenurse to alter the route or frequency of administration or to encourage herbal remedies that also carry the potential for adverse effects.Question 9 1 out of 1 points
Background image
A mother brings her 4-year-old child, who is vomiting and has a temperature of 103°F into the emergency department (ED). The ED physician orders acetaminophen (Tylenol)
Background image
Image of page 56

You've reached the end of your free preview.

Want to read all 65 pages?

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture